Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes headaches,leg pain and fatigue?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1663 Questions
Question
I am 50 years old I have had my period for more then two months. I have headaches, legs pain and become very tired easily. What can be the cause?
Posted Thu, 14 Aug 2014 in General Health
 
 
Answered by Dr. Shehzad Topiwala 30 minutes later
Brief Answer:
Thyroid

Detailed Answer:
Sorry to note your problem with periods.

As women approach the age of menopause which averages around 52, periods tend to become irregular.

However, the fact that you have been having continuous periods for 2 months, it is important to rule out worrisome conditions.

When I see someone like this, I order routine labs like

CBC
CMP
TSH

An underactive thyroid can sometimes result in heavy prolonged bleeding. The TSH blood test is a very reliable indicator of thyroid status.

And if it is normal, I refer to a gynecologist to evaluate for other potential causes such as fibroids. Gynecologists are best equipped to manage this as they perform a thorough physical examination and order further appropriate tests as relevant such as ultrasound
Above answer was peer-reviewed by
 
Follow-up: What causes headaches,leg pain and fatigue? 12 minutes later
Thank you for your advise. I will schedule myself to see an Gynecologists.
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor